Hail, Hempstead
- When
- April 26, 3:54 PM CST
- Where
- Hempstead County, 0.9 mi SE of Fulton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.610, -93.810
Hail was reported in Fulton, Arkansas along Interstate 30.
Isolated strong thunderstorms developed along a northward moving warm front during the late afternoon hours of April 26th. These storms developed in a moderately unstable airmass and steep lapse rates resulted in the hail that fell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated strong thunderstorms developed along a northward moving warm front during the late afternoon hours of April 26th. These storms developed in a moderately unstable airmass and steep lapse rates resulted in the hail that fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 12:56 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 156 PM CDT SUN APR 26 2015 .DISCUSSION... COMPLEX FORECAST OVER THE NEXT 48HRS OR SO BEFORE MUCH IMPROVING CONDITIONS RETURN BY MID WEEK THROUGH THE FOLLOWING UPCOMING WEEKEND. FIRST THINGS FIRST...SHOWERS AND ISOLATED THUNDERSTORMS ARE FILLING IN COVERAGE WISE ACROSS CENTRAL AND NORTH CENTRAL TX ATTM. NONE OF THE SHORTTERM SOLUTIONS SHOWING THIS ACTIVITY QUITE THIS EARLY IN THE AFTERNOON AS THE MODELS OFTEN STRUGGLE WITH THE ONSET OF DEVELOPING PRECIPITATION IN SOUTHWEST FLOW ALOFT. WATERVAPOR IMAGERY CONTINUES TO SHOW A DIGGING SHORTWAVE ACROSS THE FOUR CORNERS REGION WHICH WILL EVENTUALLY BECOME CUTOFF OVERNIGHT TONIGHT. TO COMPLICATE MATTERS IS A BACKDOOR COLD FRONT WHICH AS OF EARLY THIS AFTERNOON WAS NEARLY STATIONARY WEST TO EAST FROM THE TX/OK BORDER TO NEAR THE AR/LA BORDER. THIS FRONT SHOULD BEGIN TO MOVE OVERNIGHT INTO N LA...MORE SO THAN NE TX. THE WARM SECTOR WILL HAVE A CHANCE TO SEE WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY ACROSS NE TX BUT GIVEN THE SHALLOW NATURE OF THE BACKDOOR FRONT...STRONG OVERRUNNING AND STEEP LAPSE RATES COULD EVEN RESULT IN A FEW HAIL PRODUCING THUNDERSTORMS JUST NORTH OF THE BACKDOOR FRONT LATER TONIGHT ACROSS SE OK...EXTREME SW AR AND NW LA. THERE ARE SOME INDICATIONS THAT DISCRETE STORMS ACROSS CENTRAL TX THIS EVENING COULD EVOLVE INTO A BROKEN LINE OF SEVERE THUNDERSTORMS MOVING INTO OUR WESTERN ZONES LATE...THUS THE THREAT OVERNIGHT. KEPT CHANCE POPS IN THE FCST THIS EVENING WITH A SEVERE HIGHLIGHT IN OUR WESTERN ZONES WITH HIGHER POPS WARRANTED LATE TONIGHT. PWATS CONTINUE TO CLIMB THROUGH THE DAY MONDAY WITH VALUES AT OR SLIGHTLY ABOVE 1/5 INCHES ALONG AND SOUTH OF THE I-20 CORRIDOR. THUS...OUR HEAVY RAIN THREAT SHOULD STAY ACROSS OUR SOUTHERN MOST ZONES FOR THIS EVENT MONDAY THROUGH EARLY TUESDAY BEFORE WE BEGIN TO SEE DRY SLOTTING FROM WEST TO EAST ACROSS THE REGION ON TUESDAY AS THE UPPER LEVEL TROUGH OUT WEST SLOWLY MOVES CLOSER TO OUR REGION. ANY CHANCE OF SEVERE THUNDERSTORMS ON MONDAY SHOULD BE DELEGATED TO THOSE SAME SOUTHERN ZONES AS MOST OF THIS RAINFALL WILL BE OF AN OVERRUNNING NATURE. ANOTHER IMPORTANT NOTE WILL BE THE MUCH COOLER TEMPERATURES EXPECTED THROUGH MUCH OF THIS WEEK. TEMPERATURES SHOULD STAY IN THE 60S AREAWIDE FOR MONDAY WITH TEMPERATURES STRUGGLING TO WARM INTO THE 60S FOR HIGHS ON TUESDAY. OUR COOLEST NIGHT SHOULD BE TUESDAY NIGHT WITH LOWS IN THE 40S BEFORE WE BEGIN TO REBOUND TEMPERATURE WISE TOWARDS THE END OF THE WORK WEEK INTO THE WEEKEND. A DRYING TREND WILL ALSO ACCOMPANY THE LATE WEEK MODERATION IN TEMPERATURES. 13 && .PREV DISCUSSION... /ISSUED 952 AM CDT SUN APR 26 2015/ DISCUSSION... FORECAST FOR THE MOST PART IS ON TRACK THIS MORNING. FINALLY GETTING RID OF THE PATCHY DENSE FOG WITH VERY LOW LEVEL MOISTURE RETURN THIS MORNING ALONG AND SOUTH OF THE I-20 CORRIDOR. 14Z ANALYSIS SHOWING A BACKDOOR COLD FRONT WHICH HAS PULLED UP NEARLY STATIONARY ALONG THE AR/LA BORDER TO NEAR THE OK/TX BORDER. REGIONAL RADAR MOSAICS SHOWING DEVELOPING CONVECTION ACROSS CENTRAL TX IN AN AREA OF PVA IN RESPONSE TO INCREASING SOUTHWEST FLOW ALOFT AS A DEEP UPPER LEVEL TROUGH BEGINS TO CUT ITSELF OFF ACROSS THE FOUR CORNERS REGION. SHORT TERM PROGS ALL HANDLING THIS MOISTURE A BIT DIFFERENTLY TODAY SO FOR THAT REASON...HAVE DECIDED TO LEAVE SLIGHT CHANCE POPS IN THE FORECAST AREAWIDE TODAY. HAVE MORE CONFIDENCE IN PERHAPS OUR WESTERN ZONES SEEING SOME WIDELY SCATTERED LATE AFTERNOON ACTIVITY TODAY COMPARED TO OUR NE ZONES BUT WEAK FRONTAL FORCING COULD PERHAPS HELP TO GENERATE SOME ISOLATED CONVECTION THERE AS WELL. FORECAST TEMPERATURES ARE REALLY CLOSE TO ACTUAL AMBIENT NUMBERS THROUGH 14Z THUS...FCST HIGH TEMPS ARE IN THE BALLPARK. DID MAKE SOME SLIGHT ADJUSTMENTS TO CLOUD COVER AND DEWPOINT GRIDS TO MIMIC CURRENT AND EXPECTED TRENDS. OTHERWISE...NO ADDITIONAL CHANGES TO THIS FCST PACKAGE. UPDATE OUT SHORTLY...13. PREV DISCUSSION... /ISSUED 744 AM CDT SUN APR 26 2015/ AVIATION... VLIFR-VFR WITH AREAS OF DENSE FOG AFFECTING TERMINALS ALONG AND SOUTH OF I-20. IMPROVEMENTS TO VFR AREA WIDE ARE EXPECTED TO UNFOLD QUICKLY 13-15Z FOR MOST SITES. L/V WINDS THIS MORNING WILL BECOME SE 5-10KTS AND THEN BACK TO ENE OVERNIGHT AS A BACKDOOR FROPA OCCURS. IN ADDITION...AN APPROACHING UPPER LOW OVER AZ WILL BRING WIDESPREAD SHOWERS/ISOLD TSTMS LATE IN THE CYCLE WITH MVFR/IFR CIGS AND VSBY WHICH WILL CONTINUE MONDAY INTO TUESDAY AS THE LOW MOVES OVER AR BY 29/06Z. 24 && .PRELIMINARY POINT TEMPS/POPS... SHV 62 66 54 60 / 40 70 70 60 MLU 61 66 56 63 / 30 50 70 70 DEQ 59 63 48 59 / 60 70 70 60 TXK 58 65 48 59 / 60 70 70 60 ELD 58 65 50 55 / 30 50 70 70 TYR 64 67 54 59 / 60 70 70 50 GGG 63 67 53 60 / 60 70 70 50 LFK 70 73 57 65 / 60 70 70 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CDT SUN APR 26 2015 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150- 271200- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- 1019 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG WINDS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138- 151>153-165>167-271530- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS- MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1018 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT SUN APR 26 2015
ARZ070-262230-
MILLER AR-
450 PM CDT SUN APR 26 2015
...SPECIAL WEATHER STATEMENT...
AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GENOA...OR NEAR TEXARKANA...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...GARLAND...MANDEVILLE...GENOA AND FERGUSON.
LAT...LON 3357 9383 3344 9374 3343 9375 3343 9373
3337 9370 3336 9370 3323 9398 3344 9404
TIME...MOT...LOC 2150Z 237DEG 9KT 3338 9396
19The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Hail was reported in Fulton, Arkansas along Interstate 30.
Hail fell along Hwy. 196 and County Road 70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564825, 564826.